it *****, especially after the first shot (after that it just feels like the flu)...but it gets easier to deal with, so think positive...i took alot of ibruprofen...getting ready for my second treatment in a couple of months.
I'm not the right person to tell you what it is like because it is my husband that has HCV, not myself but I can tell you the side effects range dramatically from person to person. Nobody finds it fun but many can go through it without too much trauma. It is just so important to do everything just right with dose times. The virus is very stealthy and will look for every opportunity to live on. You have to see it as the battle it is, and not let down your guard with missing shots, Ribavirin or Teleprevir doses.
A friend of mine is on Teleprevir and some of her unpleasant side effects have lessened as time went on. Some people's first interferon shots are really hard on them but they get somewhat easier as you go along. Others have almost no side effects at first and are often afraid they didn't do something right because they were expecting more problems. Usually, they feel more of it in the weeks to come but I have actually known people that never did have anything much to report and never even missed a day of work during TX.
You just won't know until you get there, but there are lots of good people here that can help you through it. Give it your very best so you might only have to go through it once.
I want to wish you well in your battle,
Thanks... I took a Pegasys shot about 15 minutes ago, along with Telaprevir and my mouth already tastes funny. I think this is going to be rough... Very nervous.
Are you a relapser? Did you do the 3 drug combo or SOC?
I'm a non-responder, my first treatment was in 2002-2003, with PegIntron/Ribavirin only...shortly I will be doing the triple therapy that you are doing.
Don't worry, you will be able to handle this!!!...like i said the first shot was the roughest after that it does get easier.
I also worked full time while on treatment.
Some of us get very sick, some feel almost nothing, and most are somewhere in between. The first injection is usually the worst and may or may not include fever and pretty bad flu like symptoms for a day or two.
The anxiety is often worse then the actual experience. You'll get through it.
Everyones sides are different, I'm on my third shot today and so far have no sides from the shot today. The first one is the worst with flu like symptoms, but manageable. Take an anvil or aleve after the first shot I think that will help with the first shot blues. This week was good for me I work 50 hours a week in an auto shop in Florida and it's hot right now, but I still make it to the gym after work. The hardest part in the beginning was eating the fat with the incevik but I'm starting to get theta down to. I do a protein shake with whole milk and a tablespoon of peanut butter, I figure about 30 grams of fat and it's much easier to drink than eat that much. Good luck. If you have any questions just post someone will answer you.
What is your viral load? Did they say you had absolutely no response whatsoever? I am beginning to figure these drugs out: 1) Pegasys takes the load off my weary immune system, 2) Ribavirin attacks the Hep-C cells directly and 3) Telaprevir prevents Hep-C cells from replicating. I like this treatment plan. I could tell immediately these are extremely powerful drugs. When I don't feel ill, I think I can see an old gleam in my eye that faded years ago. Maybe it's psychological but I feel like I'm taking charge of this disease -- it no longer owns me! Succeed or fail, I am no longer a victim! Thanks for your viewpoint and supporting comments. They help. [P.S. When you take the 3-drug combo, take the Telaprevir or Boceprevir exactly 8 hours apart (not 3 times/day). If you don't your body will become resistant to treatment. You'll have to wait a couple of years and then do again. So every 8 hours, I take the Telaprevir religiously!]